I hesitated as to whether I would write this and then keep you posted on my progress, but why not? It's a bit of a change-up and might help me keep my sanity in the next weeks.
For six months I've been on Cymbalta, starting in the week before Christmas. Good thing, because I was a mess, crying daily in the car and just altogther ready to pack it in. Everything was just an overwhelming burden. I couldn't find the energy of even desire to prepare for Christmas. We agreed to have family over and it seemed like a monumental effort and a week before I hadn't even started preparing. Gifts hadn't been bought for even my immediate family. You get the picture. My psyche was in a pit a million feet deep and I saw no way out. I spent more time crying than just about anything else. Finally, I reached out to my doctor of ten years. She tried to hide her shock at my appearance which by then looked exceedingly tired and desperate. Some people sleep through depression, I stay up, then suffer later from the lack of sleep. Viscious cyle.
I was prescribed a low (30mg) dose to get my body used to it, but in a week I went up to the therapeutic dose (60mg) and have been on them for the past six months. It did its job, but its power has begun to fade and my body has been rebelling physically to the daily regimen.
It's time to wean myself. The stress of the primary election is over, and another loss (menses) means I need to be clear thinking on how to proceed with THAT. And although the drug got rid of my really really low lows, it also got rid of my delicious highs. I want them back. No...I've not been diagnosed bipolar, just clinical depression (runs in the family). Cymbalta stabilizes mood, I am told. I'm ready to shake off being a flatliner with a dip or rise here and there and get back to feeling, really feeling.
So...tomorrow begins my first day cutting back to a daily 30mg capsule, which will begin a three week taper, followed by another 3 weeks of taking a pill every other day. Things may go smooth, or they may go rough. As I understand it, this is one of the hardest drugs to quit.
We know what could be, but we don't know what my withdrawal will be like, but as always Sweetie is in my corner, and is my rock.
6-11-08: Edited in the cold light of morning to correct ridiculous typos.
[+/-] Read more.../Close